Cadiac/Respiratory Emergencies

20 Questions | Total Attempts: 1297

SettingsSettingsSettings
Please wait...
Respiratory Quizzes & Trivia

This quiz will test your knowledge on Cardiac and Respiratory Emergencies


Questions and Answers
  • 1. 
    Patients with cardiac  compromise MOST commonly experience syncope as a result of:
    • A. 

      A cardiac arrhythima.

    • B. 

      Acute pulmonary edema.

    • C. 

      Increased cardiac output.

    • D. 

      The associated severe pain.

  • 2. 
    You are assisting an asthma patient with his prescribed inhaler.After the patient takes a deep breath and depresses the hand  held inhaler you should:
    • A. 

      Instruct him to hold his breath for as long as he comfortably can.

    • B. 

      Immediately reapply the oxygen mask and reassess his condition.

    • C. 

      Advise him to exhale forcefully to ensure medication absorption.

    • D. 

      Allow him to breath room air and assess his oxygen saturation.

  • 3. 
    When auscultating the lungs of a patient with respiratory distress you hear adventitious sounds. This means that the patient has:
    • A. 

      Normal breath sounds.

    • B. 

      Abnormal breath sounds.

    • C. 

      Disminished breath sounds.

    • D. 

      An absense of breath sounds.

  • 4. 
    Nitroglycerin should NOT be administered to a patient who:
    • A. 

      Has chest discomfort that is unrelieved by rest.

    • B. 

      Took a maximum of two doses prior to EMS arrival

    • C. 

      Has a systolic blood pressure of less than 100 mm Hg.

    • D. 

      Has a history of medication-controlled hypertension.

  • 5. 
    Angina pectoris occurs when:
    • A. 

      A coronary artery is totally occluded by plaque.

    • B. 

      One or more coronary arteries suddenly spasm.

    • C. 

      Myocardial oxygen supply exceeds the demand

    • D. 

      Myocardial oxygen demand exceeds the supply.

  • 6. 
    The main legal risk in using the AED is:
    • A. 

      Not assessing for a pulse after a shock is delivered.

    • B. 

      Negligence of the part of the manufacturer.

    • C. 

      Failing to deliver a shock when one was needed.

    • D. 

      Failure of the AED's internal computer chip

  • 7. 
    Which of the following conditions would be the LEAST likely to result in hypoxia?
    • A. 

      Pleural effusion.

    • B. 

      Abdominal pain.

    • C. 

      Pulmonary edema

    • D. 

      Lower airway infection

  • 8. 
    A conscious and alert 29-year old female with a history of asthuma complains of difficulty breathing that began after her morning jog.The temperature outside is 40 degrees.On exam you hear bilateral wheezing.After providing 100% oxygen you should.  
    • A. 

      Place her in a recumbent position to facilitate breathing.

    • B. 

      Contact medical control and administer an antihistamine.

    • C. 

      Determine if she has been prescribed a beta-agonist inhaler.

    • D. 

      Call medical control and ask how to proceed with treatment.

  • 9. 
    At the onset of an acute asthma attack patient's commonly experience difficulty breathing and:
    • A. 

      Audible strider.

    • B. 

      Rales and rhonchi.

    • C. 

      Profound cyanosis

    • D. 

      Expiratory wheezing

  • 10. 
    • A. 

      Improve the chance of CPR being successful in resuscitation.

    • B. 

      Cause a rapid decrease in the heart rate of an unstable patient.

    • C. 

      Stop the chaotic disorganized contraction of the cardiac cells.

    • D. 

      Prevent asystole from deteriorating into ventricular fibrillation.

  • 11. 
    • A. 

      Angina usually occurs after a myocardial infarction.

    • B. 

      Most patients with chest pain are experiencing an AM.

    • C. 

      The cause of the pain cannot be diagnosed in the field.

    • D. 

      Angina and a myocardial infarction presents identically.

  • 12. 
    A 60 year old male presents with acute respiratory distress.He is conscious and alert,has pink ans dry skin and respiratory of 24 breaths/min with adequate depth.Which of tha following treatment modalities is MOST appropiate for this patient?
    • A. 

      Assisted ventilations with a BVM device and a rapid medical assessment.

    • B. 

      Oxygen via a nonrebreathing mask and a focused history and physical exam.

    • C. 

      Positive pressure ventilations and immediate transport to the closest hospital

    • D. 

      Oxygen via a nasal cannula, vital signs, and prompt transport to the hospital

  • 13. 
    The two processes that occur during respiration are:
    • A. 

      Inspiration and expiration

    • B. 

      Ventilation and diffusion

    • C. 

      Diffusion and oxygen oxygenation

    • D. 

      Oxygenation and ventilation

  • 14. 
    Harsh high pitched inspiratory sounds are MOST characteristic of:
    • A. 

      Wheezing

    • B. 

      Rhonchi

    • C. 

      Rales

    • D. 

      Stridor

  • 15. 
    You are dispatched to a convenience store for a possible cardiac arrest.Upon arriving at the scene you find two bystanders performing CPR on the patient a 48 year old male.Your initial action should be to:
    • A. 

      Assess the effectiveness of the bystander's CPR

    • B. 

      Quickly attach the AED and push the analyze button

    • C. 

      Have the bystander's stop CPR and assess the patient

    • D. 

      Request a ASL unit and quickly attach the AED

  • 16. 
    How many nitroglycerin doses is a patient told to take before calling EMS?
    • A. 

      1

    • B. 

      2

    • C. 

      3

    • D. 

      4

  • 17. 
    After the AED has delivered a shock the EMT-B Should:
    • A. 

      Assess for a carotid pulse

    • B. 

      Immediately resume CPR

    • C. 

      Reanalyze the cardiac rhythm

    • D. 

      Transport the patient at once

  • 18. 
    Your EMS team is performing CPR on a 60 year old man in cardiac arrest.You connect the AED push the analyze button and receive a No Shock advised message. Your MOST appropriate action should be: 
    • A. 

      Reanalyze the patient's cardiac rhythm

    • B. 

      Perform CPR and transport immediately

    • C. 

      Immediately assess the patient's airway

    • D. 

      Determine if a palpable pause is present

  • 19. 
    Albuterol is a generic name for:
    • A. 

      Alupent

    • B. 

      Proventil

    • C. 

      Atrovent

    • D. 

      Singulair

  • 20. 
    Which of the following represents the MOST appropriate method of assisting a patient with his or her prescribed nitroglycerin tablet  or spray?
    • A. 

      Encourage to the patient to chew the tablet to increase it's effectivness

    • B. 

      Wait 15 minutes and reassess the BP prior to administering another dose

    • C. 

      Administer the medication sublingually and allow it to dissolve or absorb

    • D. 

      Place the medication under the tongue and have the patient swallow it